Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 17, NWS Miami, FL

February 16, 2010Broward County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Feb 16, 2010, 11:48 AM EST for Broward County, Palm Beach County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2010, 11:48 AM EST (16:48 UTC)
Expired
Feb 16, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS82 KMFL 161648
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EST TUE FEB 16 2010

...INCREASED FIRE DANGER THIS AFTERNOON ACROSS GLADES, PALM BEACH
AND PORTIONS OF BROWARD COUNTIES...


FLZ063-067-068-072-168-172-162300-
/O.NEW.KMFL.FW.W.0017.100216T1648Z-100216T2300Z/
GLADES-INLAND PALM BEACH-METRO PALM BEACH-METRO BROWARD-
COASTAL PALM BEACH-COASTAL BROWARD-
1148 AM EST TUE FEB 16 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A VERY DRY AIRMASS WILL CONTINUE TO SPREAD SOUTH ACROSS SOUTH
FLORIDA THIS AFTERNOON. THE COMBINATION OF DEW POINTS IN THE LOWER
30S AND MAXIMUM AFTERNOON TEMPERATURES IN THE LOWER 60S COULD
RESULT IN RELATIVE HUMIDITY VALUES FALLING TO 35 PERCENT OR LOWER
FOR AT LEAST FOURTH CONSECUTIVE HOURS OVER PORTIONS OF GLADES
COUNTY THIS AFTERNOON.

VERY DRY CONDITIONS ARE ALSO EXPECTED ACROSS PALM BEACH AND METRO
AND COASTAL AREAS OF BROWARD COUNTIES. ALTHOUGH RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT MAY NOT LAST MORE THAN THREE HOURS...WIND
SPEEDS ARE EXPECTED TO REMAIN HIGHER THAN 15 MPH, WHICH WILL
RESULT IN AN INCREASED FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:16 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 16, 9:16 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EST TUE FEB 16 2010

.UPDATE...
COLD FRONT CONTINUES TO PRESS SOUTHEAST OF THE REGION THIS MORNING
WITH SKIES HAVING CLEARED ACROSS ALL BUT THE EXTREME SE COAST. THE
CLEARING TREND SHOULD CONTINUE WITH ALL AREAS BECOMING MOSTLY
SUNNY BY LATE MORNING. TEMPS WILL STRUGGLE TO CLIMB INTO THE LOWER
TO PERHAPS MID 60S AS GOOD COLD ADVECTION CONTINUES TODAY.
DEWPOINTS DROPPED QUICKLY BEHIND THE FRONT THIS MORNING BUT HAVE
LEVELED OFF ESPECIALLY ACROSS NRN AREAS WHERE THEY DROPPED THE
MOST. WILL MONITOR TRENDS FOR THE REST OF THE MORNING BEFORE
DECIDING WHETHER OR NOT A SHORT-FUSED RED FLAG WARNING IS NEEDED.

FOR MARINE INTERESTS...OBS THIS MORNING HAVE SHOWN SUSTAINED WINDS
STEADY AROUND 20KTS ACROSS LAKE OKEECHOBEE AND 20-25KTS AT FOWEY
ROCKS AND SETTLEMENT POINT. HAVE ISSUED A SMALL CRAFT ADVISORY FOR
THE LAKE AND ALL ATLANTIC WATERS THROUGH MID AFTERNOON WHEN WINDS
SHOULD BEGIN TO SUBSIDE BELOW ADVISORY LEVELS.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 631 AM EST TUE FEB 16 2010/

AVIATION...THE COLD FRONT WILL CONTINUE TO MOVE OFF THE SE COAST
THIS MORNING WITH IMPROVING CONDITIONS BEHIND THE BOUNDARY. SKIES
WILL BECOME PC TO MOSTLY CLEAR AREA WIDE BY 13 TO 14Z. WINDS WILL
BE NW TODAY AND GUSTY AT TIMES. /TINGLER

PREV DISCUSSION... /ISSUED 245 AM EST TUE FEB 16 2010/

DISCUSSION...COLD FRONT AT 07Z IS ROUGHLY ALONG A VRB-APF LINE
AND PROGRESSING SOUTH. THE BACK EDGE OF THE AREAS OF RAIN IS
MOVING THROUGH LAKE OKEECHOBEE AND HENDRY COUNTY ATTM. THE FRONT
SHOULD CLEAR THE PENINSULA BY 12Z AS PREVIOUSLY FORECASTED.
GRADUALLY CLEARING SKIES WILL FOLLOW WITH SLIGHTLY COOLER TEMPS
TODAY COMPARED TO MONDAY. NOTICEABLY COOLER AND DRIER AIR WILL BE
OVER THE AREA TONIGHT AND WEDNESDAY NIGHT WITH LOWS IN THE MID TO
UPPER 30S NORTHWEST TO MAINLY THE MID 40S SOUTHEAST. A WEAK AND
UNNOTICEABLE FRONT WILL PASS THE AREA WEDNESDAY TO REINFORCE THE
COOL AIR ALREADY OVER US. HIGH PRESSURE RIDGING OVER THE CENTRAL
U.S. TODAY WILL MOVE SLOWLY SOUTH AND EAST THROUGH THE WEEK AND
WON'T REACH THE STATE UNTIL NEXT WEEKEND. TEMPS WILL STAY FAIRLY
COOL THROUGH THURSDAY WITH A GRADUAL WARM UP THROUGH THE WEEKEND TO
NEAR NORMAL VALUES BY SUNDAY AND MONDAY. WINDS WILL SWING AROUND
TO THE SOUTHEAST ON SUNDAY NIGHT AND SOUTH BY MONDAY IN ADVANCE OF
A WEAK COLD FRONT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AHEAD
OF THIS FRONT.

MARINE...AFTER THE FRONTAL PASSAGE EARLY THIS MORNING, WINDS WILL
BECOME NORTHWEST AND INCREASE TO SCEC LEVELS WITH WIND SPEEDS IN
THE ATLANTIC AND GULF AND WON'T REACH 6 FOOT SEAS IN THE GULF
STREAM UNTIL WEDNESDAY NIGHT. SEAS WILL BE A LITTLE LESS IN THE
GULF. BY THURSDAY NIGHT, WINDS AND SEAS WILL DECREASE ALL WATERS.
BY SATURDAY, WINDS WILL BECOME NORTHEAST AT FAIRLY LIGHT SPEEDS.

FIRE WEATHER...MINIMUM RH'S WILL BE IN THE 40-50 PERCENT RANGE
TODAY BUT WILL DROP TO BETWEEN 35 AND 40 PERCENT WEDNESDAY AND
THURSDAY, BUT STILL ABOVE CRITICAL LEVELS. TOOK THE MIDDLE GROUND
BETWEEN THE MAVMOS AND METMOS FOR THE DEW POINTS. BY THE END OF
THE WEEK, MIN RH'S WON'T EVEN BE CLOSE TO CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  40  65  44 / -  -  -  10
FORT LAUDERDALE  68  45  66  47 / -  -  -  10
MIAMI            68  46  67  48 / -  -  -  10
NAPLES           65  45  63  46 / -  -  10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 16, 3:13 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
313 AM EST TUE FEB 16 2010

FLZ063-066>075-168-172>174-171030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
313 AM EST TUE FEB 16 2010

...BELOW NORMAL TEMPERATURES EXPECTED INTO THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL GENERALLY RANGE FROM
THE MID 30S ACROSS THE LAKE OKEECHOBEE REGION TO THE LOW TO MID
40S ALONG COASTAL SECTIONS OF SOUTH FLORIDA. WINDS MAY MAKE THE
TEMPERATURE FEEL AROUND 5 DEGREES COLDER AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW TEMPERATURES THROUGH SATURDAY MORNING WILL GENERALLY BE BELOW
NORMAL WITH LOWS THROUGH FRIDAY IN THE MID 30S TO UPPER 40S ACROSS
SOUTH FLORIDA WITH THE COLDEST TEMPERATURES OCCURRING OVER
INTERIOR LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:03 AM ESTSmall Craft AdvisoryMFL6 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.